Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 82, NWS Des Moines, IA

August 23, 2007Mahaska County, Marion County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 23, 2007, 7:41 PM CDT for Mahaska County, Marion County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 7:41 PM CDT (00:41 UTC)
Expired
Aug 24, 2007, 1:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

Counties Mahaska County, IA, Marion County, IA

The radar

The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240043
FFWDMX
IAC123-125-240645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  EAST CENTRAL MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 145 AM CDT FRIDAY.

* AT 737 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
  RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA
  AND NEW SHARON.

THIS WARNING REPLACES THE PREVIOUS WARNING TO INCREASE THE SIZE OF 
THE WARNING AREA TO INCLUDE ALL OF MAHASKA COUNTY. LAW ENFORCEMENT 
OFFICIALS REPORT THAT WATER IS PROHIBITING TRAFFIC FROM OSKALOOSA 
AND ADVISES NO TRAVEL THROUGHOUT THE COUNTY...REPEAT...TRAVEL 
THROUGHOUT THE COUNTY IS NOT ADVISED. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4140 9299 4140 9285 4149 9278 4148 9244
      4118 9243 4123 9288 4123 9307
TIME...MOT...LOC 0041Z 180DEG 0KT 4128 9285

$$

JOHNSON
4 follow-up statements
000 
WGUS73 KDMX 240132
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT THU AUG 23 2007

IAC125-240139-
MARION IA-
829 PM CDT THU AUG 23 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MARION
COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
      4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0129Z 180DEG 0KT 4130 9279

$$

IAC123-240645-
MAHASKA IA-
829 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...

AT 828 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATES BETWEEN TWO 
TO THREE INCHES OF RAIN HAS FALLEN IN THE COUNTY...WITH MORE 
MOVING INTO THE SOUTHERN PORTION OF THE COUNTY 845 PM CDT TO 
10 PM CDT THIS EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON

LAW ENFORCEMENT OFFICIALS REPORT THAT WATER IS PROHIBITING TRAFFIC 
FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT THE COUNTY 
...REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
      4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0129Z 180DEG 0KT 4130 9279

$$
000 
WGUS73 KDMX 240250
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT THU AUG 23 2007

IAC123-240645-
MAHASKA IA-
945 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...

AT 940 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
      4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0245Z 180DEG 0KT 4130 9279

$$
000 
WGUS73 KDMX 240347
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT THU AUG 23 2007

IAC123-240645-
MAHASKA IA-
1045 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...

AT 1044 PM CDT...LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS THE 
WARNED AREA...BUT CONDITIONS REMAIN VERY DANGEROUS THROUGHOUT THE 
COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
      4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0345Z 180DEG 0KT 4130 9279

$$
000 
WGUS73 KDMX 240442
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT THU AUG 23 2007

IAC123-240645-
MAHASKA IA-
1139 PM CDT THU AUG 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
LIGHT TO MODERATE RAIN CONTINUES OVER THE COUNTY. ADDITIONAL RAIN IS 
EXPECTED TO OCCUR FOR THE NEXT SEVERAL HOURS ALONG THE HIGHWAY 92 
CORRIDOR FOR THE NEXT SEVERAL HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON

EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS 
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE 
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO 
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD 
KNOXVILLE IN MARION COUNTY. 

LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN 
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT 
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED. 
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
      4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0439Z 180DEG 0KT 4130 9279

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:16 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 23, 3:16 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT THU AUG 23 2007

..UPDATED FOR TAFS...

.DISCUSSION...
AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH
A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL
SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS
ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR
THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH
FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH
18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN
KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY
EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH
EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW
LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS
THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY
DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS
HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE
NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE.

SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS
THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY
REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH
KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND
COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM
TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE
NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS
HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E
ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE
EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR
THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE
DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS
TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE
PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA.

&&

.AVIATION...24/00Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE
MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM
THURSDAY.
IAZ049-050-059>062-070>075-081>086-092>097

&&

LONG TERM...DONAVON/FORSTER
SHORT TERM/AVIATION...ALBRECHT/FORSTER/9/5/0
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT THU AUG 23 2007

IAZ049-050-059>062-070>075-081>086-092>097-242045-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND SOUTH CENTRAL IOWA THROUGH THE EVENING INTO THE OVERNIGHT
HOURS. THERE IS SEVERE THREAT OF LARGE HAIL AND DAMAGING
WINDS...ALONG WITH A POSSIBLE ISOLATED TORNADO. OTHERWISE THE MAIN
THREAT WITH THE STORMS IS HEAVY RAINFALL...POTENTIALLY LEADING TO
FLASH FLOODING CONCERNS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT THROUGH
THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT
HOURS.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-242045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
333 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. THE SEVERE THREAT HAS BEEN
MINIMIZED ACROSS MUCH OF CENTRAL AND NORTHERN IOWA...BUT AT THIS
TIME CANNOT BE COMPLETELY RULED OUT. DANGEROUS LIGHTNING...SMALL
HAIL...AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALBRECHT

In the hours before

Local storm report, Aug 23, 5:37 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     LEON                    40.74N 93.75W
08/23/2007  M58 MPH          DECATUR            IA   MESONET

&&
Local storm report, Aug 23, 5:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             1 N KNOXVILLE           41.33N 93.10W
08/23/2007  E0.75 INCH       MARION             IA   BROADCAST MEDIA

            KCCI TV REPORTS PENNY SIZED HAIL.

&&

RVACHALE
Local storm report, Aug 23, 6:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     2 S OSKALOOSA           41.26N 92.64W
08/23/2007  E70 MPH          MAHASKA            IA   TRAINED SPOTTER

            TREE LIMBS DOWN. FURNITURE KNOCKED OVER.

&&

ALBRECHT
Local storm report, Aug 23, 7:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     OSKALOOSA               41.29N 92.64W
08/23/2007                   MAHASKA            IA   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING HIGHWAY IN TOWN

0656 PM     FLASH FLOOD      OSKALOOSA               41.29N 92.64W
08/23/2007                   MAHASKA            IA   LAW ENFORCEMENT

            STREET FLOODING IN TOWN...CARS STALLED OUT IN WATER.

&&

ALBRECHT
Local storm report, Aug 23, 7:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     OTTUMWA                 41.02N 92.42W
08/23/2007  E60 MPH          WAPELLO            IA   AMATEUR RADIO

            RAINING AT THE RATE OF 2 INCHES PER HOUR. SIX INCH TREE
            LIMBS DOWNED.

0705 PM     TSTM WND GST     2 S OTTUMWA             40.99N 92.42W
08/23/2007  E65 MPH          WAPELLO            IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 12:25 AM CDTFlash Flood WarningDMXMahaska6 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:00 AM CDTRiver Flood WarningDMXTaylor5 hr
Aug 24, 3:10 AM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 24, 3:22 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 24, 4:27 AM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.